How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 65548
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

I currently am being treated for depression, and am currently

Customer Question

I currently am being treated for depression, and am currently in a good frame of mind. I am currently attending weekly CBT and taking 40mg Citalopram, and a magnesium supplementation.

I am interested in taking 1mg Finesteride for Male Pattern Baldness.

Is this suitable to take with my current complaints. I am concerned that the Finesteride could make my depression return. Is there evidence for this rationale
Submitted: 4 years ago.
Category: Medical
Expert:  Dr Peter Bush replied 4 years ago.

Dr Peter Bush :

Hi, There are currently no interactions between these 2 drugs

JACUSTOMER-ttsr1khg- :

I read some research which stated it could worsen depression

Dr Peter Bush :

You should talk to your GP who will look over your whole medical history, though having just read the drug information there is no interaction between these 2 drugs or any information that it would worsen your depression

Dr Peter Bush :

Im sorry you feel I have given bad service, I always strive for excellent service, is there anything else you would like me to help you with today?

Expert:  DrRussMD replied 4 years ago.
Hello
This is a different expert.
It is correct that depression has been reported from finesteride.
This is not a drug interaction, but a side effect of the drug.

It is rare, but possible.

see this page under psychiatric.

http://www.drugs.com/sfx/finasteride-side-effects.html

Please let me know if you have further questions.
Please don’t forget a positive rating.
Expert:  DrRussMD replied 4 years ago.
Hello
I have you in the reply box but no post
Further questions??? simply use reply.

Can you do a positive rating? [only way we are paid by ja].